Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 68, NWS Des Moines, IA

May 24, 20244 counties in Iowa

NWS Des Moines, IA issued this tornado warning at May 24, 2024, 5:15 AM CDT for 4 counties in Iowa. It was in force for 23 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2024, 5:15 AM CDT (10:15 UTC)
Expired
May 24, 2024, 5:38 AM CDT
In force
23 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jasper County, IA, Marshall County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 41 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:20 AM CDTTSTM WND GST 75Mingo, IAWinds estimated 70 to 80 from Sheriff deputy.
May 24, 5:20 AM CDTTSTM WND GST 75Mingo, IAWinds estimated 70 to 80 from Sheriff deputy.
May 24, 5:22 AM CDTTSTM WND GST 683 E Colfax, IAPersonal weather station.
May 24, 5:22 AM CDTTSTM WND GST 683 E Colfax, IAPersonal weather station.
May 24, 5:45 AM CDTTSTM WND DMGNewton, IASocial media report of tree partially down.
May 24, 5:45 AM CDTTSTM WND DMGNewton, IASocial media report of tree partially down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:44 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2024-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2024-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

272 
WFUS53 KDMX 241015
TORDMX
IAC099-127-153-169-241100-
/O.NEW.KDMX.TO.W.0068.240524T1015Z-240524T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
515 AM CDT Fri May 24 2024

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  Northeastern Polk County in central Iowa...
  Southeastern Story County in central Iowa...
  Southwestern Marshall County in central Iowa...
  Northern Jasper County in central Iowa...

* Until 600 AM CDT.

* At 514 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Valeria, or 10 miles northeast of Altoona, moving
  northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Mingo around 520 AM CDT.
  Baxter around 525 AM CDT.
  Rhodes around 530 AM CDT.
  Melbourne around 535 AM CDT.
  Haverhill around 540 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Collins, Rhodes, Mingo, Laurel, Lambs Grove, Valeria, Haverhill,
Melbourne, Maxwell, and Rock Creek State Park.

This includes Interstate 80 between mile markers 146 and 163.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4159 9339 4184 9349 4208 9303 4176 9284
TIME...MOT...LOC 1014Z 241DEG 38KT 4179 9338 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

REV
2 follow-up statements
184 
WWUS53 KDMX 241028
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
528 AM CDT Fri May 24 2024

IAC153-241038-
/O.CAN.KDMX.TO.W.0068.000000T0000Z-240524T1100Z/
Polk IA-
528 AM CDT Fri May 24 2024

...THE TORNADO WARNING FOR NORTHEASTERN POLK COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Iowa.

LAT...LON 4176 9284 4161 9332 4191 9336 4208 9303
TIME...MOT...LOC 1028Z 241DEG 38KT 4186 9320 

$$

IAC099-127-169-241100-
/O.CON.KDMX.TO.W.0068.000000T0000Z-240524T1100Z/
Story IA-Marshall IA-Jasper IA-
528 AM CDT Fri May 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
SOUTHEASTERN STORY...SOUTHWESTERN MARSHALL AND NORTHERN JASPER
COUNTIES...

At 528 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Baxter, or 14 miles northwest of Newton, moving
northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Melbourne and Rhodes around 535 AM CDT.
  Haverhill around 540 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Collins, Rhodes, Mingo, Laurel, Lambs Grove, Valeria, Haverhill,
Melbourne, and Rock Creek State Park.

This includes Interstate 80 between mile markers 151 and 163.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4176 9284 4161 9332 4191 9336 4208 9303
TIME...MOT...LOC 1028Z 241DEG 38KT 4186 9320 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

REV
040 
WWUS53 KDMX 241038
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
538 AM CDT Fri May 24 2024

IAC099-127-169-241048-
/O.CAN.KDMX.TO.W.0068.000000T0000Z-240524T1100Z/
Story IA-Marshall IA-Jasper IA-
538 AM CDT Fri May 24 2024

...THE TORNADO WARNING FOR SOUTHEASTERN STORY...SOUTHWESTERN MARSHALL
AND NORTHERN JASPER COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Iowa.

Remember, a Severe Thunderstorm Warning still remains in effect.

LAT...LON 4176 9284 4161 9332 4191 9336 4208 9303
TIME...MOT...LOC 1037Z 241DEG 38KT 4191 9307 

$$

REV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 24, 2:47 AM CDT, 2 hours 28 minutes earlier. Its key messages:

  • Severe storms expected this morning with the primary risks being damaging winds, large hail and a few tornadoes
  • Heavy rainfall in a short period of time may lead to flash flooding with the storms this morning.
  • More chances for strong to severe storms into Saturday night/early Sunday along with heavy rainfall.
Area forecast discussion, May 24, 2:47 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
247 AM CDT Fri May 24 2024

.KEY MESSAGES...

- Severe storms expected this morning with the primary risks
  being damaging winds, large hail and a few tornadoes

- Heavy rainfall in a short period of time may lead to flash
  flooding with the storms this morning.

- More chances for strong to severe storms into Saturday
  night/early Sunday along with heavy rainfall.

&&

.DISCUSSION...
Issued at 247 AM CDT Fri May 24 2024

Impressive warm advection and moisture transport northward into the
state early this morning on a rather intense low level jet.  This is
allowing rather rapid destabilization across much of the forecast
area with MUCAPES rising an impressive 2000 J/KG across western
Iowa.  Convection in Nebraska has continued to organize over the
past few hours with a QLCS now moving through eastern Nebraska. CAM
output indicates the convection moves eastward into Iowa along the
instability gradient with the line accelerating into the state.
Damaging winds are expected with the surging bowing segments with
gusts of 60kts+ possible.  The 0-3km shear vector is 30-35kts and
generally perpendicular to the line, therefore embedded QLCS
tornadoes will be possible as well.  The line is expected to
traverse the forecast area with 4-5 hours with the bulk of the
severe activity done by 8 to 9 am this morning.  However, the
boundary remains farther west with redevelopment expected near the
boundary given the strong forcing from the nearby upper system. This
convection is expected to persist ahead of the boundary into the
early afternoon but ends with the passage of the front.  Some
concerns for excessive rainfall also exists given our recent wetness
and will be monitoring closely for any necessary headlines.
Ohterwise, breezy west winds are forecast on the backside of the
boundary with increasing subsidence and decent mixing.

The departure of the system to the east by this evening leaves high
pressure across the state.  Winds decouple quickly this evening with
light and variable winds overnight and clear skies.  However, warm
advection renews in western Iowa after midnight with increasing
southwest flow aloft ahead of the next system passing through the
intermountain west.  Temperatures in the west are likely to become
steady overnight as the winds become light southerly on the backside
of the high.  The warm advection persists through Saturday with
clouds increasing.  However, the big surge in theta-e advection
arrives Saturday evening as the shortwave passes through the Plains
and forcing intensifies.  A low level jet intensifies to 50kts+
across KS/MO pointing into Iowa.  Convection is expected to develop
and spread into southern and central Iowa on Saturday evening with
additional threat of heavy rainfall and some severe storms as well.

Into later periods, shortwaves dropping southeast into the region
into the early portion of the week bring additional chances of
precipitation along with keeping temperatures at or below normal
into the start of the week.  Upper ridging slides into the central
United States toward the middle and later half of the work week with
warming temperatures and possibly a brief break from the wet
weather.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1240 AM CDT Fri May 24 2024

Showers and thunderstorms are expected overnight into Friday
morning with MVFR to locally IFR conditions in and around
thunderstorms. Locally strong winds are also expected with the
storms as well with fast movement to the east. The convection is
expected to continue ahead of front in the morning with the
precipitation ending by afternoon as a front pushes through the
state. Strong west winds are expected on Friday afternoon in the
wake of the front before rapidly decoupling on Friday evening
becoming light by the end of the period.

&&

.HYDROLOGY...
Issued at 247 AM CDT Fri May 24 2024

Both short-term (flash flooding) and longer-term (river flooding)
hydro concerns will continue over the next few days due to the
combination of current hydrologic conditions and QPF.

The evolving QLCS is likely to bring heavy rainfall to portions
of central Iowa this morning with a quick shot of precipitation
as the system passes through the area. However, convection prior
and then redevelopment along the boundary into the morning and
early afternoon may lead to flash flooding. Current 1 hour
guidance is generally from 1.3"-2.0" across much of central and
northern Iowa and have included much of the particularly wet
areas within the watch.

River flooding is more of a concern especially regarding how the
forecast rainfall will affect already high river levels. River
flooding continues or is forecast across portions of the Cedar,
Iowa, Skunk, Des Moines and Raccoon River basins as well as their
tributaries. Moderate flooding is occurring along portions of the
Iowa River as well as Black Hawk Creek in northeast. The latest
river forecasts updated this morning take into account 24 hrs of QPF
ending Friday morning. Additional QPF is in the forecast beyond
Friday morning. Looking beyond 24 hrs using our QPF ensemble
hydrographs and Hydrologic Ensemble Forecast System (HEFS), the most
likely scenario in most places is that the rain over the next
several days will slow the fall of area rivers and possibly result
in secondary crests. Those secondary crests would be lower than the
levels we are presently seeing except for portions of the Iowa River
and the South Skunk River across the eastern CWA where a long, broad
crest is expected. That is due mainly to the timing of crests
working their way down both rivers combined with runoff from future
rainfall. Along both rivers the broad crests may extend well into
the Memorial Day weekend before the river levels begin falling.

In the Des Moines area as well as the Eddyville/Ottumwa areas, river
levels on the Des Moines River are affected heavily by the
Saylorville and Lake Red Rock reservoirs operated by the U.S. Army
Corps of Engineers (USACE). Coordination with the USACE indicates
they plan to adjust (minimize) outflows from the reservoirs to try
to minimize flooding issues downstream. Having said that, minimizing
outflows will result in building pool elevations more quickly on the
lakes. As a result, we will see decent rises on both Saylorville and
Lake Red Rock again. The rises on Saylorville will likely be similar
to what we saw in the last event but they will be higher on Lake Red
Rock. In the last event Lake Red Rock crested around 747 ft but with
this event it is expected to go to around 754-755 ft. Those
forecasts may change going forward due to the actual rainfall
amounts.

If the rainfall comes in higher than forecast then we would see
long, broad crests at more locations in our CWA and higher secondary
crests. We will continue monitoring.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for IAZ005-015>017-
023>028-033>039-044>050-057>062-070>075.

&&

DISCUSSION...Cogil
AVIATION...Cogil
HYDROLOGY...Zogg/Cogil
Hazardous weather outlook, May 24, 1:50 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
150 AM CDT Fri May 24 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-250700-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
150 AM CDT Fri May 24 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and Tonight

Widespread thunderstorm will continue over the region early today.
An enhanced risk of severe storms continues to central Iowa early
this morning with a surrounding slight risk across eastern Iowa.

This afternoon the focus for some severe storms will shift into
eastern Iowa. Large hail, damaging thunderstorm winds, and a few
tornadoes are possible. Locally heavy rainfall from a few of the
storms may lead to localized renewed ponding of water or local
runoff and a small risk of flash flooding early today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Other chances for storms are in the forecast for Saturday night
into Sunday and Monday. There is a small risk of strong to severe
storms Saturday night into Sunday morning over the south. Some
lingering showers and thunderstorms will be possible into Monday
and again by late Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed briefly early this morning and possibly
again later Saturday night into early Sunday.

REV

In the hours before

Local storm report, May 24, 4:33 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
433 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     Tstm Wnd Gst     3 WSW Perry             41.83N 94.16W
05/24/2024  M63 MPH          Dallas             IA   AWOS

            Peak wind at Perry Airport.

&&

Fowle
Local storm report, May 24, 4:48 AM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
448 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     Tstm Wnd Dmg     Rockwell City           42.40N 94.63W
05/24/2024                   Calhoun            IA   Public

            Semi blown over and trees down near Rockwell
            City.

&&

Fowle
Local storm report, May 24, 5:04 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
504 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     Tstm Wnd Gst     Johnston                41.67N 93.73W
05/24/2024  M58 MPH          Polk               IA   Public

            Personal weather station.

&&

Fowle
Local storm report, May 24, 5:08 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
508 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     Tstm Wnd Dmg     1 SW Perry              41.84N 94.11W
05/24/2024                   Dallas             IA   Emergency Mngr

            Several larger trees down in Perry. 3500
            without power in Perry.

&&

CAH
Local storm report, May 24, 5:12 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
512 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     Tstm Wnd Dmg     3 E Pleasant Hill       41.59N 93.46W
05/24/2024                   Polk               IA   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

&&

AJJ
Local storm report, May 24, 5:14 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Des Moines IA
514 AM CDT Fri May 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     Tstm Wnd Gst     1 W Webster City        42.46N 93.84W
05/24/2024  E60 MPH          Hamilton           IA   Broadcast Media

&&

CAH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:59 AM CDTSpecial Weather StatementDMXCalhoun31 min
May 24, 2:25 AM CDTFlood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 30 more14 hr
May 24, 2:31 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello59 min
May 24, 2:55 AM CDTSpecial Weather StatementDMXClarke, Decatur, Lucas, Monroe, Wayne50 min
May 24, 3:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Adams, Audubon, Calhoun, Carroll, Cass and 6 more53 min
May 24, 3:18 AM CDTTornado WarningDMXAdair, Adams, Cass42 min
May 24, 3:25 AM CDTTornado WarningDMXAudubon, Carroll, Crawford, Guthrie25 min
May 24, 3:26 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne49 min
May 24, 3:37 AM CDTTornado WarningDMXDecatur, Lucas, Wayne23 min
May 24, 3:42 AM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie33 min
May 24, 3:44 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Lucas, Marion, Warren46 min
May 24, 3:46 AM CDTSevere Thunderstorm WarningDMXWapello8 min
May 24, 3:56 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 12 more49 min
May 24, 4:00 AM CDTTornado WarningDMXLucas, Monroe, Wayne30 min
May 24, 4:00 AM CDTTornado WarningDMXCass, Dallas, Guthrie30 min
May 24, 4:10 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXLucas, Marion, Monroe, Wayne50 min
May 24, 4:14 AM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie31 min
May 24, 4:18 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas42 min
May 24, 4:18 AM CDTTornado WarningDMXAdair, Dallas, Madison27 min
May 24, 4:21 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Clarke, Lucas, Madison, Union, Warren39 min
May 24, 4:28 AM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie, Polk32 min
May 24, 4:35 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer40 min
May 24, 4:40 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Dallas, Greene, Hamilton, Hardin and 8 more50 min
May 24, 4:41 AM CDTTornado WarningDMXBoone, Dallas, Polk, Story34 min
May 24, 4:46 AM CDTTornado WarningDMXBoone, Dallas, Polk, Story44 min
May 24, 4:51 AM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 3 more39 min
May 24, 4:56 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more49 min
May 24, 4:59 AM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe46 min
May 24, 5:04 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXBlack Hawk, Bremer56 min
May 24, 5:04 AM CDTTornado Warning Tornado observedDMXJasper, Mahaska, Marion, Polk, Poweshiek, Warren41 min
May 24, 5:09 AM CDTTornado WarningDMXHardin, Marshall, Story36 min
May 24, 5:18 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hamilton, Hardin, Jasper and 6 more57 min
May 24, 5:19 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Winnebago and 2 more56 min
May 24, 5:31 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more59 min
May 24, 5:32 AM CDTTornado WarningDMXJasper, Mahaska, Marion, Poweshiek43 min
May 24, 5:57 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 4 more50 min
May 24, 6:00 AM CDTTornado WarningDMXMahaska, Poweshiek20 min
May 24, 6:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCerro Gordo, Worth23 min
May 24, 7:42 AM CDTSpecial Weather StatementDMXDecatur, Lucas, Mahaska, Monroe, Wayne93 min
May 24, 11:00 AM CDTRiver Flood WarningDMXPolk24 hr
May 24, 11:00 AM CDTRiver Flood WarningDMXHumboldt62 hr

Nearby

Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.